Georgia, 2012Hail and Damaging Winds in Georgia, July 9, 2012
July 9, 2012 · NWS FFC · 5 events in 4 counties and zones
A weak upper low across the Lower Mississippi Valley allowed Gulf moisture to increase across the Southeast on the 9th. A surface front moved down the Tennessee Valley and into north Georgia by the evening, providing a focus for convection to develop.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak upper low across the Lower Mississippi Valley allowed Gulf moisture to increase across the Southeast on the 9th. A surface front moved down the Tennessee Valley and into north Georgia by the evening, providing a focus for convection to develop. Numerous showers and thunderstorms developed through the afternoon and evening hours across the area, and a few thunderstorms became severe across north Georgia with reports of large hail and damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 9, 1:51 PM EST, 3 hours 39 minutes earlier.
Area forecast discussion, Jul 9, 1:51 PM EST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
251 PM EDT MON JUL 9 2012
.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
UPPER LEVEL TROUGH SITUATED OVER SOUTHERN MISSISSIPPI INTO
TUESDAY...SUPPLYING AMPLE MOISTURE TO THE REGION AS STATIONARY
BOUNDARY STRETCHES ACROSS THE TN VALLEY. THIS BOUNDARY WILL SLOWLY
SINK SOUTHWARD INTO NORTH GEORGIA THROUGH THE SHORT TERM...KEEPING
SHOWERS AND THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA. MODELS
NOT ENTIRELY IN AGREEMENT WITH LOCATION AND TIMING OF THE FRONTAL
BOUNDARY AS IT MOVES SOUTHWARD...AND SO HAVE TRIED TO GO WITH A
BLEND OF THE MODELS...SIDING SLIGHTLY WITH THE WETTER GFS THROUGH
MUCH OF THE SHORT TERM. HAVE GONE WITH GOOD CHANCE TO LIKELY POPS
NORTH OF THE ATL METRO AREA THROUGH WEDNESDAY...AND AT LEAST LOW
END CHANCE POPS ACROSS THE METRO AREA SOUTHWARD INTO THE CSG AND
MCN AREAS. BEST THUNDER CHANCES WILL BE EACH AFTERNOON...WHERE
DIURNAL HEATING WILL CONTRIBUTE TO ATMOSPHERIC INSTABILITY.
THROUGH WEDNESDAY...THIS BOUNDARY WILL MAKE LITTLE SOUTHWARD
PROGRESSION INTO THE LONG TERM...WHICH WILL ALLOW SOME DECENT
1.5-2 INCH RAINFALL AMOUNTS THROUGH THURSDAY. OVERALL...EXPECTING
MOST STORMS TO REMAIN BELOW SEVERE LIMITS TUESDAY AND
WEDNESDAY...ALTHOUGH ISOLATED STRONG STORMS AND A FEW SEVERE
STORMS ARE POSSIBLE. MODERATE INSTABILITY COMBINED WITH LIMITED
SHEAR AND AMPLE MOISTURE WILL KEEP GUSTY WINDS...SMALL HAIL...AND
HEAVY RAIN THE PRIMARY CONCERNS.
AS FOR TEMPERATURES...PLENTY OF CLOUD COVER AND POTENTIAL PRECIP
ACTIVITY SHOULD KEEP MORNING LOWS FROM DROPPING SIGNIFICANTLY...SO
HAVE GONE A DEGREE OR TWO HIGHER THAN MAV/MET BLEND. HIGH
TEMPERATURES WILL GRADUALLY COOL INTO THE MID TO UPPER 80S INTO THE
LATE SHORT TERM INTO THE EXTENDED WITH THE SHOWER ACTIVITY
CONTINUING.
31
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
NO CHANGES FROM PREVIOUS LONG TERM FORECAST. PREVIOUS DISCUSSION
FOLLOWS...
/ISSUED AT 415 AM EDT MON JUL 9 2012/
MODELS AGREE ON KEEPING A TROUGH ACROSS THE SOUTHEAST INTO THE
NORTHERN GULF THROUGH THE PERIOD. A FRONTAL BOUNDARY TO THE NORTH
SINKS SOUTHWARD THROUGH THE MIDDLE OF THE WEEK...HOWEVER IT IS
UNCERTAIN HOW FAR SOUTH THE BOUNDARY WILL ACTUALLY GET. OVERALL
THE PATTERN LOOKS LIKE THERE SHOULD BE AVAILABLE MOISTURE AND
MODERATE INSTABILITY THROUGH THE LONG TERM...FAVORING THE NORTHERN
PORTION OF THE STATE WITH HIGHER POPS. BY THE END OF THE WEEK THE
UPPER RIDGE BUILDS BACK TO THE WEST SOMEWHAT SO HAVE LOWERED POPS
A BIT FOR THE WEEKEND.
41/17
&&
.AVIATION...
18Z UPDATE...
EXPECTING VFR CONDITIONS THROUGH THE PERIOD. CONVECTION SHOULD BE
CONCENTRATED ACROSS FAR NORTH GEORGIA TODAY...GRADUALLY SPREADING
SOUTH INTO THE METRO ATL AREA TONIGHT. MODELS DIFFER ON TIMING AND
POSITION...BUT BELIEVE BEST CHANCES FOR ATL AREA WILL BE 20-00Z
TODAY. EXPECT SOME CLEARING OVERNIGHT WITH GENERALLY SCT
CONDITIONS...WITH INCREASING COVER INTO TUESDAY. PRECIP CHANCES
SHOULD BE ON THE RISE TUESDAY...AND HAVE INDICATED PROB30 FOR
AFTER 17-18Z. RAIN/THUNDER CHANCES CONTINUE TO INCREASE INTO
TUESDAY NIGHT...JUST BEYOND THE VALID TAF PERIOD. WINDS SHOULD
VARY BETWEEN WSW AND W...AT 8-11KTS TODAY...3-5KTS OVERNIGHT...AND
THEN 7-10KTS AGAIN ON TUESDAY. SOME LOW END GUSTS ARE ALSO POSSIBLE.
//ATL CONFIDENCE...18Z UPDATE...
CONFIDENCE IS HIGH ON ALL ELEMENTS...EXCEPT FOR MODERATE ON TIMING
OF TSRA.
31
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 73 93 71 89 / 40 50 60 50
ATLANTA 74 92 73 88 / 30 40 50 60
BLAIRSVILLE 69 83 68 81 / 60 70 70 70
CARTERSVILLE 70 91 69 88 / 50 60 60 60
COLUMBUS 74 94 73 92 / 20 30 40 40
GAINESVILLE 73 90 71 86 / 50 60 70 60
MACON 73 96 72 93 / 20 30 30 40
ROME 71 92 71 90 / 60 60 60 60
PEACHTREE CITY 71 92 69 89 / 20 40 40 50
VIDALIA 77 96 74 94 / 20 30 30 40
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 9, 3:44 AM EST, 13 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 AM EDT MON JUL 9 2012
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-100845-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
444 AM EDT MON JUL 9 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS ARE EXPECTED OVER NORTH AND CENTRAL
GEORGIA TODAY AND TONIGHT.
.SYNOPSIS...
WEAKENING HIGH PRESSURE WILL REMAIN OVER NORTH AND CENTRAL GEORGIA
TODAY. MOISTURE WILL INCREASE OVER MUCH OF THE AREA AS A SURFACE
BOUNDARY TO OUR NORTH BEGINS TO SAG SOUTHWARD TOWARD THE STATE.
.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE SMALL HAIL...
BRIEF WIND GUSTS AND FREQUENT LIGHTNING. THE BEST TIME FOR
THUNDERSTORM DEVELOPMENT WILL MID AFTERNOON THROUGH EVENING
HOWEVER THERE COULD BE A THUNDERSTORM AT MOST ANY TIME.
.DISCUSSION...
VERTICAL SHEAR WILL REMAIN WEAK...HOWEVER CAPE VALUES SHOULD
INCREASE TO AROUND 2000 THIS AFTERNOON. THIS SHOULD SUPPORT
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THERE WILL BE A CHANCE FOR THUNDERSTORMS EACH DAY WITH THE BEST
CHANCES FOR THUNDERSTORMS FAVORING NORTH GEORGIA FOR MUCH OF THE
WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 9, 4:30 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EDT MON JUL 9 2012
GAZ072-082>084-092200-
530 PM EDT MON JUL 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN TWIGGS...JONES...WILKINSON AND BIBB COUNTIES UNTIL 600 PM EDT...
AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GRISWOLDVILLE...MOVING EAST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
TWIGGS...JONES...WILKINSON AND BIBB COUNTIES THROUGH 600 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE DRY BRANCH...
FRANKLINTON...MOUNTAIN SPRINGS...POSTELL...GREENBERRY CROSSROADS...
JAMES...GRISWOLDVILLE...IVEY...GORDON AND MYRICKS MILL. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3280 8358 3297 8355 3296 8337 3293 8336
3295 8330 3295 8322 3272 8327
TIME...MOT...LOC 2130Z 281DEG 9KT 3287 8346Special weather statement, Jul 9, 4:38 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
538 PM EDT MON JUL 9 2012
GAZ047-092215-
538 PM EDT MON JUL 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WALTON COUNTY UNTIL 615 PM EDT...
AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JERSEY THE THUNDERSTORM WAS NEARLY
STATIONARY.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WALTON COUNTY THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE WALNUT GROVE...JERSEY...HERNDONVILLE...EBENEZER...
SOCIAL CIRCLE...PANNELL...MONROE AND GOOD HOPE. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3387 8369 3375 8357 3360 8369 3361 8370
3362 8369 3364 8373 3365 8377 3375 8393
TIME...MOT...LOC 2139Z 250DEG 2KT 3372 8378Special weather statement, Jul 9, 4:57 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
557 PM EDT MON JUL 9 2012
GAZ049-050-060-092230-
557 PM EDT MON JUL 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN PUTNAM...MORGAN AND GREENE COUNTIES UNTIL 630 PM EDT...
AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PHOENIX...MOVING NORTHEAST AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
PUTNAM...MORGAN AND GREENE COUNTIES THROUGH 630 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE ROCKVILLE...HARMONY...
PHOENIX...BUCKHEAD...REYNOLDS PLANTATION...PARKS MILL...LIBERTY...
VEAZEY...CAREY...GREENSBORO AND SWORDS. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3363 8323 3346 8305 3328 8327 3352 8348
TIME...MOT...LOC 2158Z 231DEG 5KT 3344 8326
Special weather statement, Jul 9, 5:12 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
612 PM EDT MON JUL 9 2012
GAZ083-084-092245-
612 PM EDT MON JUL 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN TWIGGS AND WILKINSON COUNTIES UNTIL 645 PM EDT...
AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MYRICKS MILL...MOVING EAST AT 5 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS TWIGGS AND WILKINSON COUNTIES THROUGH 645 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GORDON...RIPLEY...
MYRICKS MILL...MCINTYRE AND IRWINTON. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3292 8308 3266 8313 3272 8342 3290 8338
TIME...MOT...LOC 2213Z 279DEG 6KT 3280 8329
Special weather statement, Jul 9, 5:13 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 PM EDT MON JUL 9 2012
GAZ035-037-047-049-092245-
613 PM EDT MON JUL 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WALTON...OCONEE...MORGAN AND BARROW COUNTIES UNTIL 645 PM EDT...
AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MOUNT VERNON...MOVING EAST AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WALTON...OCONEE...MORGAN AND BARROW COUNTIES THROUGH 645 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE MOUNT VERNON...
EBENEZER...PANNELL...MONROE...GRATIS...CAMPTON...GOOD HOPE...
EASTVILLE...NORTH HIGH SHOALS...BOGART...BISHOP...WATKINSVILLE AND
STATHAM. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3401 8355 3398 8355 3393 8351 3393 8342
3387 8336 3387 8334 3386 8332 3385 8328
3384 8328 3369 8363 3381 8379 3404 8361
TIME...MOT...LOC 2213Z 256DEG 5KT 3381 8364Special weather statement, Jul 9, 5:19 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
619 PM EDT MON JUL 9 2012
GAZ048-059-092245-
619 PM EDT MON JUL 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN NEWTON AND JASPER COUNTIES UNTIL 645 PM EDT...
AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NEWBORN...NEARLY STATIONARY.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
NEWTON AND JASPER COUNTIES THROUGH 645 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE BRICK STORE...STARRSVILLE...NEWBORN AND
MANSFIELD. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3349 8362 3342 8380 3357 8385 3362 8369
3361 8370 3360 8368 3359 8369 3357 8368
3353 8368
TIME...MOT...LOC 2219Z 242DEG 5KT 3357 8370Event by event
3 thunderstorm wind, 1 lightning, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Morgan
- When
- July 9, 5:30 PM EST to 5:40 PM EST
- Where
- Morgan County, 0.9 mi NE of Bostwick
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 33.740, -83.510
The Morgan County Emergency Manager reported that 17 trees were blown down in the northern part of the county.
Thunderstorm Wind, Morgan
- When
- July 9, 5:35 PM EST
- Where
- Morgan County, 2.37 mi NNW of Dorsey
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.600, -83.520
The Morgan County Emergency Manager reported that several trees were blown down west of Madison.
Lightning, Douglas
- When
- July 9, 7:20 PM EST
- Where
- Douglas County, 2.15 mi NNW of Chapel Hill
- Injuries
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 33.710, -84.730
The Douglas County Emergency Manager reported that a 59-year-old woman was injured when she was struck by lightning on Chapel Hill Road.
Hail, Gwinnett
- When
- July 9, 7:59 PM EST to 8:04 PM EST
- Where
- Gwinnett County, 2.21 mi NW of Trickem
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.840, -84.130
The public reported quarter size hail in the Mountain Park area.
Thunderstorm Wind, Fulton
- When
- July 9, 10:00 PM EST
- Where
- Fulton County, 1.5 mi SSE of Atlanta
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.750, -84.390
The Fulton County Emergency Manager reported that six to eight trees were blown down in Atlanta.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Arizona, July 9 to 11, 20121 death · 1 injured · 1 event
- Hail and Lightning Strike in Florida, July 9, 2012$750,000 · 0.88 in hail · 2 events
- Hail and Damaging Winds in Texas, July 9, 2012$271,000 · 1 in hail · 4 events
- Flash Flood and Damaging Winds in North Carolina, July 9, 2012$121,000 · 50 kt wind · 14 events
- Flash Flood in Louisiana, July 9, 2012$100,000 · 1 event
- Hail and Damaging Winds in North Carolina, July 9, 2012$50,000 · 50 kt wind · 9 events
- Flash Flood in Arkansas, July 9, 2012$50,000 · 1 event
- Hail and Damaging Winds in South Carolina, July 9, 2012$23,000 · 55 kt wind · 6 events
- Flash Flooding and Hail in Texas, July 9 to 12, 2012$200 · 1.5 in hail · 13 events
- Damaging Winds in Idaho, July 9, 2012$14,000 · 68 kt wind · 2 events
- Damaging Winds in South Carolina, July 9, 201250 kt wind · 5 events
- Hail and Damaging Winds in North Carolina, July 9, 20121 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 397265, 397267, 397260, 397264, 397266.